Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

    *No Dr Outside Contact Please*
    Bipolar II Questions-Possible Trigger?
    avatar
    midge6869 posted:
    Hello, I've posted here before but its been a while. I was diagnosed Biplar type II. I was taking Lamictal 200 mg and Lexapro 10 mg. I told my pdoc that Iwas getting more depressed lately so he just increased my Lamictal to 250 mg. I've only had one manic episode in my life (believe it or not, it was when I was taking Welbutrin). I have been on many antidepressants that always seemed to work, but then would stop being effective. Last one I was on before I started taking Lamictal was Effexor. The Effexor actually made the depression worse. Mostly I have depression. Once in a blue moon I will be hypomanic. I was wondering, sometimes I start my day in a pretty good mood, but in the evening get extremely depressed. Does anyone else have this happen? It seems to be more happening more frequently lately. Thanks for any advice.
    Reply
     
    avatar
    hope7951 responded:
    You may want to get a second opinion. If you hypomanic episode seemed to come from taking an anti-depressant, then you may have unipolar depression while being treated for bipolar depression. If your meds aren't working, perhaps you should start over and add therapy to work on issues that may be depressing you.


    Featuring Experts

    Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

    Helpful Tips

    NSAIDS and lithiumExpert
    Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
    Was this Helpful?
    74 of 98 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.